MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; SHARPS CONTAINER

BECTON DICKINSON BD¿ SHARPS COLLECTOR; SHARPS CONTAINER
Model Number 305609
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that 2 bd¿ sharps collectors were found broken in the shipping box.The following information was provided by the initial reporter: "customer ordered 1 case of sharps and received 2 containers broken.Customer states box was intact and did not look like it was crushed.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: no product or photo was returned by the customer.It was reported that they received 2 containers broken could not be verified due to the product not being returned for failure investigation.According to dhr review process to verify if there were any issues reported as damaged base during the manufacturing process could not be performed since lot number was not provided.Also, a review of the ncmr¿s was performed; the result showed no ncmr¿s reported for the same issue and part number throughout the last twelve months.Investigation: according with this investigation, there is not enough information provided such as pictures of the damaged product or from the packaging, however, in the issue description it is mentioned that customer ordered one case of sharps and received two containers broken, it¿s also stated that box was intact and did not look like it was crushed.However, it was noted that this problem arose from a product not sold directly by bd and it¿s known that the main source of damage occurs at the time of handling the material, for this reason, evidence such as original packaging and picture of the damaged product will be necessary to determine the root cause.By other hand the likelihood to send damaged material by flex is very low since there are several controls to verify this kind of issues.Because of this, additional information is needed about the handling and storage within distributor facility to rule out that this issue was generated by distributors.Therefore, due to lack of evidence it can¿t be confirmed this nonconformance as a failure mode related to a manufacturing process, since different variables like incorrect handling, repackaging, a not suitable packaging used (product repackaged within the distributor) or partial sales (standard pack provided from flex due the packing requirements it¿s five pieces per box and quantity reported under this complaint is two pieces) may have resulted in product damage.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: product damaged during the transshipped process made by bd¿s second provider.Non-controlled method to ship partial boxes to end user.Product damaged during the shipment or distribution.Incorrect repackaging at the time to perform partial sales.Conclusion: based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since there is not enough information like pictures of the damaged product, method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.The controls were verified within the manufacturing process and confirmed as capable to detect damages on bases (broken, cracked or any other condition non-conformant).

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16527241
Report Number2243072-2023-00378
Device Sequence Number2620140
Product Code FMI
UDI-Device Identifier00382903056095
UDI-Public00382903056095
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305609
Device Catalogue Number305609
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date03/12/2023
Supplement Report FDA Received Date04/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown